본문 바로가기
KERD
논문KCI 등재

Allopurinol-induced DRESS syndrome mimicking biliary obstruction

0

조회

0

다운로드

2

인용

0

참고문헌

키워드

초록

An 84-year-old man was admitted to our hospital with fever, jaundice, and itching. He had been diagnosed previouslywith chronic renal failure and diabetes, and had been taking allopurinol medication for 2 months. A physical examinationrevealed that he had a fever (38.8ºC), jaundice, and a generalized maculopapular rash. Azotemia, eosinophilia, atypicallymphocytosis, elevation of liver enzymes, and hyperbilirubinemia were detected by blood analysis. Magnetic resonancecholangiography revealed multiple cysts similar to choledochal cysts in the liver along the biliary tree. Obstructivejaundice was suspected clinically, and so an endoscopic ultrasound examination was performed, which ruled out adiagnosis of obstructive jaundice. The patient was diagnosed with DRESS (Drug Rash with Eosinophilia and SystemicSymptoms) syndrome due to allopurinol. Allopurinol treatment was stopped and steroid treatment was started. Thepatient died from cardiac arrest on day 15 following admission.

Abstract

An 84-year-old man was admitted to our hospital with fever, jaundice, and itching. He had been diagnosed previouslywith chronic renal failure and diabetes, and had been taking allopurinol medication for 2 months. A physical examinationrevealed that he had a fever (38.8ºC), jaundice, and a generalized maculopapular rash. Azotemia, eosinophilia, atypicallymphocytosis, elevation of liver enzymes, and hyperbilirubinemia were detected by blood analysis. Magnetic resonancecholangiography revealed multiple cysts similar to choledochal cysts in the liver along the biliary tree. Obstructivejaundice was suspected clinically, and so an endoscopic ultrasound examination was performed, which ruled out adiagnosis of obstructive jaundice. The patient was diagnosed with DRESS (Drug Rash with Eosinophilia and SystemicSymptoms) syndrome due to allopurinol. Allopurinol treatment was stopped and steroid treatment was started. Thepatient died from cardiac arrest on day 15 following admission.

참고문헌 (20)

  1. Tas S, "Management of drug rash with eosinophilia and systemic symptoms (DRESS syndrome): an update", Dermatology, 206, pp.353~356 (2003)
  2. Markel A., "Allopurinol-induced DRESS syndrome", Isr Med Assoc J, 7, pp.656~660 (2005)
  3. Siu YP, "Use of allopurinol in slowing the progression of renal disease through its ability to lower serum uric acid level", Am J Kidney Dis, 47, pp.51~59 (2006)
  4. 김범준, "Allopurinol 과민증후군 1예", 대한피부과학회지, 41(2), pp.251~254 (2003), 대한피부과학회
  5. Bocquet H, "Drug-induced pseudolymphoma and drug hypersensitivity syndrome (Drug Rash with Eosinophilia and Systemic Symptoms: DRESS)", Semin Cutan Med Surg, 15, pp.250~257 (1996)
  6. Wolf R, "Drug rash with eosinophilia and systemic symptoms vs. toxic epidermal necrolysis: the dilemma of classification", Clin Dermatol, 23, pp.311~314 (2005)
  7. Shiohara T, "Drug-induced hypersensitivity syndrome (DIHS): a reaction induced by a complex interplay among herpesviruses and antiviral and antidrug immune responses", Allergol Int, 55 (2006)
  8. Lockard O Jr., "Allergic reaction to allopurinol with cross-reactivity to oxypurinol", Ann Intern Med, 85, pp.333~335 (1976)
  9. Braden GL, "Cell-mediated immunity in allopurinol-induced hypersensitivity", Clin Immunol Immunopathol, 70, pp.145~151 (1994)
  10. Hande KR, "Severe allopurinol toxicity. Description and guidelines for prevention in patients with renal insufficiency", Am J Med, 76, pp.47~56 (1984)
  11. Young JL, "Severe allopurinol hypersensitivity. Association with thiazides and prior renal compromise", Arch Intern Med, 134, pp.553~558 (1974)
  12. Arellano F, "Allopurinol hypersensitivity syndrome: a review", Ann Pharmacother, 27, pp.337~343 (1993)
  13. Wortmann RL., "Harrison’s Principles of Internal Medicine. Vol 2", pp.2268~2273 (2005), McGraw-Hill
  14. Singer JZ, "The allopurinol hypersensitivity syndrome. Unnecessary morbidity and mortality", Arthritis Rheum, 29, pp.82~87 (1986)
  15. 안지현, "Drug rash with eosinophilia and systemic symptoms syndrome following cholestatic hepatitis A: a case report", Clinical and Molecular Hepatology, 18(1), pp.84~88 (2012), 대한간학회
  16. Chopra S, "Systemic corticosteroids in the phenytoin hypersensitivity syndrome", Br J Dermatol, 134, pp.1109~1112 (1996)
  17. Vittorio CC, "Anticonvulsant hypersensitivity syndrome", Arch Intern Med, 155, pp.2285~2290 (1995)
  18. Bourgeois GP, "Fulminant myocarditis as a late sequela of DRESS: two cases", J Am Acad Dermatol, 65, pp.889~890 (2011)
  19. Taliercio CP, "Myocarditis related to drug hypersensitivity", Mayo Clin Proc, 60, pp.463~468 (1985)
  20. Burke AP, "Hypersensitivity myocarditis", Arch Pathol Lab Med, 115, pp.764~769 (1991)

관련 논문AI추천

이 간행물의 다른 논문 (7건)